Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 112, NWS Jacksonville, FL

June 16, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 16, 2001, 5:52 PM EDT for Marion County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2001, 5:52 PM EDT (21:52 UTC)
Expired
Jun 16, 2001, 6:30 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 16, 2:15 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SAT JUN 16 2001

PUBLIC...TSTMS ACRS TLHS AREA SHUD RIDE ESEWD INTO CAPE/LI MAX ACRS
I-10 CORRIDOR OVR THE NXT FEW HRS. 12Z MESOETA WANTS TO DRIVE CNVCTN
FM S/W ACRS CHS AREA LATE THIS AFTN INTO JAX CWA THIS EVE ON A BACK
DOOR FRNT LIKE DIRECTION DOWN THE COAST...WHAT WILL PROBABLY HAPPEN
IS OUTFLOW FM CNVCTN ACRS NE FL WL MEET WITH CNVCTN MOVG SWD AND
FIRE UP STORMS ACRS CSTL SE GA THIS EVE. BOTTOM LINE...SCTD CNVCTN
FOR TONGT ALL CWA...WITH BNDRY SAGGING INTO NCNTRL FL BY AM.
SUN...FRNTL BNDRY SAGGING SWD WL BE MET BY GUD NE FLOW OFF THE ATLC
IN THE AFTN TO FIRE OFF SCTD STORMS ACRS SRN 1/4 OF CWA SUN AFTN
WITH ONLY 20% POPS NWD WITH NRN 1/4 OF CWA PCPN FREE?? MON...NE FLOW
AND GUD ATLC SEA BREEZE SHUD DRIVE ALL THE WAY TO W CST WITH SCTD
CNVCTN ACRS SW 1/4 OF CWA...HV BEEN TOLD THAT ISOLD SHRA/TSTM PSBL
ATLC CST IN THE AM AS SBRZ PUSHES WWD.

XTNDD...RIDGE CONTS TO BUILD SWD ALONG ATLC CST...PUSHING SFC FLOW
TO THE SE AND SCTD CONVCTN INLD AND WDLY SCTD ALONG THE COAST FOR
TUE THRU THU. FRI AND SAT...FRNT APPCHS FM NW AND SW FLOW SHUD PUSH
MORE SCTD ACTIVITY CLOSER TO THE COAST AND JAX METRO AREA.

MARINE...NO FLAGS...WINDS SWITHCING TO THE NE 15 KTS ON SUN/MON SHUD
DRIVE SEAS INTO THE 3-5 FT RANGE.

FIRE WX...DISPERSION INDICES DRIVING RFW TIL SUNSET TODAY AND WATCH
FOR SUN AFTN.

PRELIM
AMG 71/89/67/89 3112
SSI 74/85/73/84 4213
JAX 69/88/68/86 4213
GNV 68/90/67/88 4424

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...HESS.
FIRE WX AVIATION...SCOTT.

In the hours before

Special weather statement, Jun 16, 12:17 PM EDT, 5 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1217 PM EDT SAT JUN 16 2001

...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON...

SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON ACROSS SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA. THE MAIN HAZARDS FROM THE
THUNDERSTORMS WILL BE HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A
FEW STORMS. THE STORMS WILL GENERALLY MOVE TO THE SOUTHEAST AROUND
15 MPH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTER
ACTIVATION IS NOT EXPECTED TODhAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SCOTT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:39 PM EDTSevere Thunderstorm WarningJAXColumbia36 min
Jun 16, 5:12 PM EDTSevere Thunderstorm WarningJAXBaker33 min
Jun 16, 5:17 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns28 min
Jun 16, 5:24 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau51 min
Jun 16, 6:06 PM EDTSevere Thunderstorm WarningJAXSaint Johns39 min
Jun 16, 6:13 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau47 min
Jun 16, 7:36 PM EDTSevere Thunderstorm WarningJAXFlagler29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.